Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online
Ask a Urologist   »  

Red mucous membrane around shaft of penis, skin peeling off on penis head, STD tests -ve, taken nystatin for yeast infection. Advise?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9304 Questions
Question
AROUND THE SHAFT OF MY PENIS IS SOMEWHAT MUCUSEY AND SLIGHTLY RED/RAW. ALSO THE HEAD HAD OCCASSIONALLY THIN AREAS WHERE I COULD PEEL OFF A THIN LAYER OF SKIN IN THE SME THREE SEPARATE AREAS ON THE HEAD OF MY PENIS.. .SIMILAR TO THE RESULTS OF A SUN BURN. I HAD BLOOD WORK DONE AND NOTHING CAME BACK INDICATING STD'S. ALSO SAW A DERMOTOLOGIST WHO THOUGHT I HAD A YEAST INFECTION AND PRESCRIBED NYSTATIN THAT SEENS TO TEMPORARILY HEAL EVERYTHING BUT IT KEEPS COMING BACK.
THIS HAS BEEN GOING ON FOR A YEAR NOW. WHAT DO YOU THINK AND WHAT SPECIALIST SEE I SEE?
WORRIED
Posted Sat, 28 Apr 2012 in Penis Problems
 
 
Answered by Dr. Praveen Tayal 1 hour later
Hello,
Thanks for posting your query.
Recurrent fungal infections are common in an HIV infected individual. If proper treatment is not taken, the infection keeps on recurring.
Sometimes application of one topical antifungal like nystatin is not sufficient and a combination of two and more antifungals along with oral antibiotics are needed for complete cure.
One has to continue treatment for 2 weeks after the complete recovery.
The other causes for persistence are leaving the treatment in between, treatment resistance (when one drug is being used), co-existing dermatitis, diabetes and low immunity, etc. All these factors also need to be taken care of.
I advise you to visit your dermatologist again for a comprehensive treatment after investigations like swab culture.
In the meantime, I recommend you to use general cleanliness measures to avoid any infection in that area. Avoid scratching or handling the region with barefingers.
I hope this answers your query effectively.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Wishing you good health.
Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor